# SDR 2008FA0000233

- Difficulty date: March 18, 2008
- Submitted: April 9, 2008
- Operation: General aviation
- Aircraft: N79337
- Make and model: Mooney M20E
- Aircraft serial: 547
- Engine: Lyc IO360A1A
- Propeller: Hartzl HCC2YR1
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: IO360AV
- Condition: Worn
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED PARTIAL POWER LOSS ON TAKEOFF.  ENG INSP REVEALED THE FOLLOWING DISCREPANCIES AND CORRECTIONS AS NOTE: CYL NR 1 HAD BAD INTAKE VALVE SEAT WITH EXCESSIVE WEAR, AND FUEL INJECTOR AIR SCREEN CONTAMINATED.  THIS POSSIBLY CAUSED CYL TO BURN LEAN AND CAUSED EXCESSIVE WEARING ON VALVE SEAT.  THIS IN TURN WOULDN’T ALLOW THE INTAKE VALVE TO CLOSE PROPERLY, CRATING ROUGH ENG RUNNING AND OCCASIONAL BACK-FIRING.  COMPLETE STUD ASSY WAS REPLACED WITH REBUILT ASSY SN 162, UNDER WO 032608AA.  CYL NR 4 HAD EXCESSIVE ROCKER ARM SIDE CLEARANCE.  ROCKER ARM SIDE CLEARANCE WAS RESHIMMED AS SERVICE INSTRUCTIONS IN SB NR 225B BY ADDING ADDITIONAL SHIMS TO BRING ROCKER ARM SIDE.
